Published in

Bentham Science Publishers, Current Drug Safety, 2(19), p. 299-302, 2024

DOI: 10.2174/1574886318666230714105801

Links

Tools

Export citation

Search in Google Scholar

The Effect of Renal Replacement Therapy in a Patient with Mercaptopurine Toxicity: Time to Revise Guidelines

This paper was not found in any repository, but could be made available legally by the author.
This paper was not found in any repository, but could be made available legally by the author.

Full text: Unavailable

Green circle
Preprint: archiving allowed
Orange circle
Postprint: archiving restricted
Red circle
Published version: archiving forbidden
Data provided by SHERPA/RoMEO

Abstract

Introduction: Mercaptopurine, a thiopurine, is used in various disorders of immune regulation, such as autoimmune hepatitis. Thiopurine metabolism is complex with risk for overdosing, especially when metabolism is impaired by liver dysfunction. Hepatotoxicity may be due to mercaptopurine overdose and is often reversible after prompt cessation of the drug. Case description: Treatment of thiopurine toxicity is mainly supportive and literature on enhanced elimination by renal replacement therapy is ambiguous. Conclusion: In this case of thiopurine toxicity, a patient with autoimmune hepatitis presents with abdominal pain, nausea, vomiting, and diarrhea. We show in this case report that renal replacement therapy had no effect on total body clearance of mercaptopurine.